MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The 80% stenosed target lesion was located in the calcified and moderately tortuous proximal ramus interventricularis anterior (riva).A 3.00 mm x 15 mm maverick 2 balloon was used to dilate the lesion.The maverick 2 was withdrawn into the guide catheter.After the maverick 2 was pulled out of the guide catheter, a broken shaft was noticed.The guide catheter, guidewire, and the broken maverick 2 were removed completely and the procedure was completed.No patient complications were reported in relation to this event.The device was returned for analysis.Returned product consisted of the hub and proximal hypotube of a maverick 2 balloon catheter.The distal portion of the hypotube, shaft, balloon and tip were not returned.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 74.5cm from the hub.The hypotube fracture surface was ovaled and torn, which suggests the device was kinked prior to separation.There are numerous hypotube kinks.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that a shaft break occurred.The 80% stenosed target lesion was located in the calcified and moderately tortuous proximal ramus interventricularis anterior (riva).A 3.00 mm x 15 mm maverick 2 balloon was used to dilate the lesion.The maverick 2 was withdrawn into the guide catheter.After the maverick 2 was pulled out of the guide catheter, a broken shaft was noticed.The guide catheter, guidewire, and the broken maverick 2 were removed completely and the procedure was completed.No patient complications were reported in relation to this event.Device evaluated by mfr: the device was returned for analysis: returned product consisted of the hub and proximal hypotube of a maverick 2 balloon catheter.The distal portion of the hypotube, shaft, balloon and tip were not returned.The hypotube was microscopically examined.The hypotube was completely separated 74.5cm from the hub.The hypotube fracture surface was ovaled and torn, which suggests the device was kinked prior to separation.There are numerous hypotube kinks.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Additional Manufacturer Narrative
Correction: the statement: the outer shaft, inner shaft, balloon and tip were microscopically examined was removed from the analysis.Correction: added to method codes: analysis of production records.Added to evaluation results codes: deformation problem.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8034432
Report Number2134265-2018-62444
Device Sequence Number1303269
Product Code LOX
UDI-Device Identifier08714729370109
UDI-Public08714729370109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0022089100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR